View Full Version : Any Non-Racing-Heart ADHD Meds?


thebomb402
10-18-09, 12:57 PM
I just started 30mg Vyvanse, which so far I have only taken one pill of. I am in good cardiovascular shape and a college student. My pulse went from 60 to 115-130 and has remained at that level since I took the pill exactly 22 hours ago. I have read horror stories of people developing cardiac arhythms from this stuff. It did help with concentration though otherwise I am not at all liking this side effect. I did not sleep until 3 AM last night and only slept 4 hours.

Are there any ADHD meds that do not have the "racing heart" side effect? I understand it is a stimulant, and that amphetamine type drugs will do this, though it is clearly not worth it for me.

mildadhd
10-18-09, 02:01 PM
I just started 30mg Vyvanse, which so far I have only taken one pill of. I am in good cardiovascular shape and a college student. My pulse went from 60 to 115-130 and has remained at that level since I took the pill exactly 22 hours ago. I have read horror stories of people developing cardiac arhythms from this stuff. It did help with concentration though otherwise I am not at all liking this side effect. I did not sleep until 3 AM last night and only slept 4 hours.

Are there any ADHD meds that do not have the "racing heart" side effect? I understand it is a stimulant, and that amphetamine type drugs will do this, though it is clearly not worth it for me.

thebomb402
When I first started taking medicine, my doctor told me to stop if I found it bad. I would stop and talk to your doctor. If you have any concerns.
What advice did your doctor tell you on this topic.
FunnyHead

thebomb402
10-18-09, 05:40 PM
My doctor gave me no advice. I felt like I got hit in the head with a brick this morning. My heart rate was 130 for 22 hours straight. When I sprint 10mph for 20 minutes my heart rate drops to resting nearly immediately afterwards. Though I did get a lot done and found reading my college textbooks easy, the side effects were unbearable. I cannot see how any of you stay on this drug and not come out vegetables.

blueroo
10-19-09, 10:16 PM
Are you sure you aren't having a panic attack? If I remember correctly, the half life of a single dose of Vyvanse is about 6 hours. There is effectively no Vyvanse left in your body 22 hours later, which means it is physically impossible for it to be causing symptoms like this for that long. This is not Vyvanse. What's left is mental. Anxiety and panic can easily cause your heart to race like this.

txguy08
11-04-09, 05:53 PM
I had a similar experience when using adderall amphetamine salts. (skip to next paragraph if you don't want to hear about my experience) They were small orange pills that made me feel awesome for 8-10 hours, and I read about 5 times what I can normally read in 1 sitting. That night I had bad leg cramps and felt totally hungover the next day, couldn't eat anything for several hours, then had heart palpitations. My doctor got me off that immediately and tried FocalinXR. That was much better, but after about the 5th day the heart palpitations came back.

Around February 2009 I started taking Piracetam with AlphaGPC. If you google Piracetam you will find several dozen studies on it, noting it increased reading and comprehension speed (http://www.ds-health.com/pir_res.htm). I found it definitely helped me with my concentration, I stuttered less, and felt less depressed. A lot of people report it helped them be more creative, but I didn't really notice that effect. Piracetam has been in existence since the 1960's, and there have been no reported long term health consequences of taking it. I have only noticed occasional dizziness (could be related to lack of sleep, but it happens about once every 2 weeks and lasts maybe 4 seconds). Just wanted to mention this to you as an alternative that worked for me, no racing heart beat, no jittery feeling, and most importantly no horrid hangover feelings the next day.